Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 19, 2017Banks County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 19, 2017, 7:07 PM EDT for Banks County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2017, 7:07 PM EDT (23:07 UTC)
Expired
Jul 19, 2017, 7:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Wind
50

County Banks County, GA

The radar

The Greer radar (KGSP), 127 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

414 
WWUS82 KFFC 192307
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT WED JUL 19 2017
 
GAZ024-192345-
Banks GA-
707 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANKS COUNTY UNTIL 745
PM EDT...

At 706 PM EDT...a strong thunderstorm was near Boydville, or 8 miles
southwest of Toccoa...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Baldwin, Hollingsworth and Pinefield Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8347 3446 8340 3442 8338 3433 8339
      3431 8339 3443 8361 3444 8361 3445 8359
      3449 8355 3449 8354
TIME...MOT...LOC 2306Z 034DEG 12KT 3450 8343 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:43 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 19, 3:43 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
343 PM EDT Wed Jul 19 2017

.SHORT TERM /Tonight through Thursday Night/...
Isolated to scattered showers have developed this afternoon but
these will quickly fade away after sunset leaving dry conditions
through Thursday morning. Models are pretty consistent in developing
a closed H5 low off the Georgia coast and bringing it inland
Thursday afternoon. This will bring isolated to scattered
showers/tstorms to central Georgia Thursday afternoon and into the
evening hours. Ridging aloft over the Tennessee Valley should
prohibit convection and will continue a dry forecast for north
Georgia for Thursday.

Models are also consistent in bringing some of the warmest
temperatures to the region so far this season. Max temps across most
of the CWA will reach into the mid 90s Thursday afternoon with Heat
Index values reaching 100 to 104, not quite Heat Advisory criteria
but nonetheless it will be a hot one for anyone working outdoors.

17

&&

.LONG TERM /Friday through Wednesday/...
Only made minor adjustments to the extended forecast to refresh
various elements, with the large portion of the grids continuing
to be on track with latest model solutions. Still need to watch
potential for heat index values to reach Advisory criteria on
Friday.

Seasonal pops expected through the weekend ahead of an approaching
frontal boundary impacting the state next week, which will keep
good chance pops in through Wednesday night.

31

&&

.AVIATION...
18Z Update...
VFR conditions will continue through the forecast. Cu field will
continue this afternoon, dissipating this evening with a repeat on
Thursday. Isolated showers will continue through this afternoon
and have added VCSH to all forecasts through this afternoon. Winds
will be light northwest to west through the forecast.

//ATL Confidence...18Z Update...
High on all elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  96  72  95 /   5  10   5  10
Atlanta         74  94  74  94 /   5  10   5  20
Blairsville     64  90  67  89 /   5  10  10  20
Cartersville    69  94  71  94 /   5  10   5  20
Columbus        76  97  76  95 /  20  20  10  30
Gainesville     73  93  73  93 /   5  10   5  20
Macon           73  97  73  95 /  20  20  10  20
Rome            71  93  72  95 /   5  10   5  20
Peachtree City  71  95  72  94 /   5  10  10  20
Vidalia         75  94  74  94 /  20  30  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jul 19, 3:15 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
315 PM EDT Wed Jul 19 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
315 PM EDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated showers and thunderstorms expected across north and
central Georgia this afternoon and evening. An isolated severe
storm or two is possible, with the greatest chance across central
Georgia near a stalled frontal boundary. The main hazards with any
storms that develop will be strong gusty winds, heavy rainfall,
frequent lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Isolated to scattered thunderstorms are possible Friday through
Tuesday in the afternoon and evening. Heat Index values will
approach 105 degrees over portions of central Georgia, generally
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 19, 5:28 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT WED JUL 19 2017

GAZ091-092-104-192200-
Schley GA-Sumter GA-Marion GA-
528 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...NORTHWESTERN SUMTER AND
SOUTHEASTERN MARION COUNTIES UNTIL 600 PM EDT...

At 528 PM EDT...a strong thunderstorm was near Walls Crossing, or
near Ellaville...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Americus, Ellaville, Plains, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse and Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3204 8444 3204 8443 3213 8443 3214 8447
      3228 8450 3234 8430 3213 8415 3201 8444
TIME...MOT...LOC 2128Z 333DEG 6KT 3221 8438

WIND...40MPH
Special weather statement, Jul 19, 5:49 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT WED JUL 19 2017

GAZ103-192230-
Webster GA-
549 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 630 PM
EDT...

At 549 PM EDT...a line of strong thunderstorms was along a line
extending from near Seminole to near Friendship to near Americus...
and moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Preston, Centerpoint and Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3202 8464 3219 8459 3219 8457 3217 8456
      3217 8454 3216 8455 3216 8454 3213 8453
      3213 8443 3204 8443 3204 8444 3193 8445
      3192 8452
TIME...MOT...LOC 2149Z 005DEG 13KT 3223 8457 3213 8448 3211 8428

WIND...40MPH
Special weather statement, Jul 19, 5:55 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 PM EDT WED JUL 19 2017

GAZ104-192230-
Sumter GA-
555 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SUMTER COUNTY UNTIL 630
PM EDT...

At 555 PM EDT...a line of strong thunderstorms was along a line
extending from near Seminole to near Friendship to near Americus...
and moving south at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Plains, Sumter, Friendship, Maddox and Croxton Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3190 8437 3192 8438 3197 8444 3204 8444
      3204 8443 3217 8443 3216 8442 3215 8425
      3192 8419 3192 8434 3187 8434
TIME...MOT...LOC 2155Z 009DEG 15KT 3219 8458 3210 8444 3209 8429

WIND...40MPH
Special weather statement, Jul 19, 7:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT WED JUL 19 2017

GAZ024-192345-
Banks GA-
707 PM EDT WED JUL 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANKS COUNTY UNTIL 745
PM EDT...

At 706 PM EDT...a strong thunderstorm was near Boydville, or 8 miles
southwest of Toccoa...moving southwest at 15 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Baldwin, Hollingsworth and Pinefield Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8347 3446 8340 3442 8338 3433 8339
      3431 8339 3443 8361 3444 8361 3445 8359
      3449 8355 3449 8354
TIME...MOT...LOC 2306Z 034DEG 12KT 3450 8343

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 9:00 PM EDTSpecial Weather StatementFFCCobb, Fulton30 min
Jul 19, 5:28 PM EDTSpecial Weather StatementFFCSchley32 min
Jul 19, 5:49 PM EDTSpecial Weather StatementFFCWebster41 min
Jul 19, 5:55 PM EDTSpecial Weather StatementFFCSumter35 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.